I started taking my SSRI (Lexapro) about 2.5 years ago after strong insistence from a psychiatrist at my college. As I have now graduated, I can no longer afford to see a psychiatrist regularly. I am prescribed 10 mg, and I just started tapering down to 5mg two days ago. I'm already having severe depression, mood swings, and "brain zaps". I've even been experiencing suicidal thoughts. I knew this would not be a fun process, but unfortunately, it's not something I can afford to see a doctor for. Looking over other's posts, I'm not getting a lot of encouragement/advice for people like me who do not have a doctor, and I'm terrified of what's to come.
You can find help that is low or no cost, you have to be diligent, it's out there especially when a need like yours is the issues. Have you contacted counselor at your school? Even though you've graduated, matters not.
Better yet the campus med office? So much govt. assist available these days, tons of it. No reason for you to continue to be in such a dilemma. Do not stop your meds, it's obvious there's a legit need. You can do this, but only you can do this.
I tapered off too. You CAN do it! Please email me if you want a support email pal. I tapered off over 2 months. I still had many symptoms like you: brain zaps, feeling dizzy, fatigue, sleepiness, cloudy thinking, suicidal thoughts. I am now 6 weeks post my final pill. I am now going through a depression of a different kind than I experienced before I took the lexapro, which I believe is PART of the WITHDRAWAL and NOT my depression returning. Someone here described that the receptors were trimmed away while I was taking lexapro, because I had too much serotonin, and so my body reacted with less receptors to absorb it, but now, I have less serotonin as well as less receptors, so therefore my current withdrawal-induced depression. BUT my body will heal soon and I have hope. I feel more in touch with the "real me" who I lost touch with when I took the lexapro. You CAN DO IT.
But you might think of ways to support yourself. I read something in these posts that helped me: one said to reduce stress as much as possible, make a gentle environment for yourself while you withrawal. Can you do that? Also, can you get some supportive counseling or support group or some alternative healing?
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.